It is very important that your doctor check your progress at regular visits to make sure that this medicine is working properly. Blood and urine tests may be needed to check for unwanted effects.
Do not take any other medicines without checking first with your doctor. To do so may increase the chance of side effects from indinavir or other medicines.
You should not use this medicine if you are also using medicine for heart rhythm problems (e.g., amiodarone, Cordarone®), ergot medicines (e.g., dihydroergotamine, ergonovine, ergotamine, methylergonovine, Cafergot®, D.H.E. 45®, Ergotrate®, Methergine®, Migranal®, or Wigraine®), medicine to lower cholesterol (e.g., lovastatin, simvastatin, rosuvastatin, Crestor®, Mevacor®, or Zocor®), alfuzosin (Uroxatral®), alprazolam (Xanax®), astemizole (Hismanal®), atazanavir (Reyataz®), cisapride (Propulsid®), oral midazolam (Versed®), pimozide (Orap®), rifampin (Rifadin®, Rifamate®, Rifater®, Rimactane®), salmeterol (Advair®, Serevent®), sildenafil (Revatio®), St. John's wort, or triazolam (Halcion®). Using any of them together with this medicine may increase the chance of serious side effects.
This medicine will not protect you from getting HIV/AIDS or other sexually transmitted diseases. Also, it will not keep you from giving HIV to your partner during sex. Make sure you understand and practice safe sex, even if your partner also has HIV. Do not share needles with anyone.
This medicine may raise your blood sugar. Check with your doctor if you notice a change in the results of your blood or urine sugar tests.
This medicine may increase your risk of having kidney stones. Check with your doctor right away and stop using this medicine if you have blood in your urine, nausea and vomiting, pain in the groin or genitals, or sharp back pain just below the ribs.
When you start taking HIV medicines, your immune system may get stronger. If you have infections that are hidden in your body, such as pneumonia or tuberculosis, you may notice new symptoms when your body tries to fight them. If this occurs, tell your doctor immediately.
This medicine may cause you to have excess body fat. Tell your doctor if you notice changes in your body shape, such as an increased amount of fat in the upper back and neck, or around the chest and stomach area. You might also lose fat from the legs, arms, and face.